Jump to content

maycin: Any help appreciated


maycin

Recommended Posts

My psychiatrist was treating me this winter for SAD.  In April, the weather was improving and I was doing much better.  At that time, I was taking 25 mg. Pristiq and 50 mg of Zoloft.  I was still having some anxiety episodes two or three times a week(now they don't even seem like a problem)  so she decided to decrease my Zoloft from 50 to 25 and at the same time increased my Pristiq from 25 to 50.  I had withdrawal symptoms.  They weren't fun.  After 10 days, when I was still not doing well, she decreased my pristiq to 25 mg.  That was two months ago.  I have been up and down since then.  I found this website and am wondering if I am still having zoloft withdrawal. Because I go back to how I was feeling in April before the decrease in Zoloft.  Not sure what to do.  I was thinking it was the pristiq because I thought when I noticed I took my med's that an hour or two later I would feel worse(brain numb, blah, bored, no motivation.) But I don't know what that is.I thought it was side effects from the Pristiq(I have been on 25 mg of Pristiq since January.  Thanks for any input

Link to comment
  • ChessieCat changed the title to maycin: Any help appreciated
  • Moderator Emeritus

Hello Maycin - Welcome to SA,

 

That's a lot of movement up and down - I'm not surprised you are feeling less than ideal.  Psychiatric drugs can cause unpleasant side-effects in and of themselves.  However when we change doses quickly or start and stop different drugs our Central Nervous System can become destabilised and we then start to experience withdrawal symptoms. 

 

The troublesome thing with SSRIs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc. so we can see your situation easily whenever you post, and help you more accurately.  Thanks.  Then we'll be able to help you sort out how to get you stabilised. 

 

Once you are stabilised, we would recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  

 

Many people find Fish oil and Magnesium useful during withdrawal. 

Keep it Simple; Keep it Slow; Keep it Stable

Non-Drug Techniques to cope with emotional symptoms.

Symptom Checklist

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. With time and good care, you will be able to one day be off these drugs. 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • 6 months later...

How are you doing maycin?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy